Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 15, 2008, 5:49 AM MST. It took effect at Mar 15, 2008, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2008, 5:49 AM MST (12:49 UTC)
- In effect from
- Mar 15, 2008, 12:00 PM MST
- Expired
- Mar 15, 2008, 6:59 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 151249 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 549 AM MST SAT MAR 15 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 8 PM MST THIS EVENING FOR ELEVATIONS BELOW 7000 FEET IN FIRE WEATHER ZONES 146 AND 148 DUE TO YET ANOTHER DAY OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING. THIS INCLUDES GREENLEE...GRAHAM...EASTERN PIMA...SANTA CRUZ AND COCHISE COUNTIES. .A STRONG AND COLD LOW PRESSURE SYSTEM WILL CONTINUE TO MAKE ITS WAY DOWN THE WEST COAST TODAY. ALTHOUGH THIS SYSTEM WILL NOT RESULT IN ANY PRECIPITATION TO SOUTHEAST ARIZONA TODAY...IT WILL RESULT IN YET ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. AZZ146-148-160300- /O.UPG.KTWC.FW.A.0004.080315T1800Z-080316T0300Z/ /O.NEW.KTWC.FW.W.0005.080315T1900Z-080316T0300Z/ /O.UPG.KTWC.FW.A.0004.080315T1800Z-080316T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 549 AM MST SAT MAR 15 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG AND COLD LOW PRESSURE SYSTEM WILL CONTINUE TO MAKE ITS WAY DOWN THE WEST COAST TODAY. ALTHOUGH THIS SYSTEM WILL NOT RESULT IN ANY PRECIPITATION TO SOUTHEAST ARIZONA TODAY...IT WILL RESULT IN YET ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA. HOWEVER...WIND SPEEDS TODAY WILL NOT BE AS STRONG AS FRIDAY...WITH SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH EXPECTED. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES DIPPING INTO THE 10 TO 15 PERCENT RANGE...AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR FIRE WEATHER ZONES 146 AND 148 FROM NOON TODAY TO 8 PM MST THIS EVENING FOR ELEVATIONS BELOW 7000 FEET. THIS INCLUDES GREENLEE...GRAHAM...EASTERN PIMA...SANTA CRUZ AND COCHISE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
1 follow-up statement
000 WWUS85 KTWC 160159 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 659 PM MST SAT MAR 15 2008 ...RED FLAG WARNING IS CANCELLED... .WIND SPEEDS ACROSS THE AREA HAVE DECREASED TO BELOW RED FLAG CRITERIA SINCE SUNSET THIS EVENING. RELATIVE HUMIDITY VALUES WILL ALSO CONTINUE TO RECOVER THIS EVENING FROM LOW READINGS OF BELOW 15 PERCENT THIS AFTERNOON. THUS...DUE TO IMPROVING HUMIDITY LEVELS AND WIND SPEEDS...THE RED FLAG WARNING HAS BEEN CANCELLED. AZZ146-148-160300- /O.CAN.KTWC.FW.W.0005.000000T0000Z-080316T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 659 PM MST SAT MAR 15 2008 ...RED FLAG WARNING IS CANCELLED... WIND SPEEDS ACROSS THE AREA HAVE DECREASED TO BELOW RED FLAG CRITERIA SINCE SUNSET THIS EVENING. RELATIVE HUMIDITY VALUES WILL ALSO CONTINUE TO RECOVER THIS EVENING FROM LOW READINGS OF BELOW 15 PERCENT THIS AFTERNOON. THUS...DUE TO IMPROVING HUMIDITY LEVELS AND WIND SPEEDS...THE RED FLAG WARNING HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 15, 3:10 AM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 15, 3:10 AM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
310 AM MST SAT MAR 15 2008
.SYNOPSIS...DRY CONDITIONS WILL PREVAIL TODAY ALONG WITH A BREEZY TO
WINDY AFTERNOON. A STRONG AND COLD PACIFIC LOW PRESSURE SYSTEM WILL
MOVE INTO SOUTHERN ARIZONA SUNDAY AND MONDAY. THIS SYSTEM WILL BRING
MUCH COLDER TEMPERATURES IN ADDITION TO A CHANCE OF RAIN AND EVEN
SOME SNOW SHOWERS FOR EASTERN VALLEY LOCATIONS. DRY AND MUCH WARMER
BY THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE ALOFT RETURNS.
&&
.DISCUSSION...ONE MORE DAY OF ABOVE NORMAL TEMPERATURES BEFORE THE
AREA UNDERGOES TEMPERATURE SHOCK SUNDAY AND MONDAY WITH READINGS
BOTH OF THESE DAYS 15 TO 25 DEGREES COLDER VERSUS READINGS OF THE
PAST SEVERAL DAYS. MAIN FORECAST CONCERN TODAY WILL BE WIND SPEEDS
AS THEY ONCE AGAIN WILL BE GUSTY WITH TIGHT PRESSURE GRADIENT IN
PLACE. HOWEVER SPEEDS WILL BE LESS THAN WHAT OCCURRED ON FRIDAY THUS
WILL NOT NEED A WIND ADVISORY.
CLOUDS WILL BE ON THE INCREASE TONIGHT IN ADVANCE OF A STRONG COLD
PACIFIC LOW PRESSURE SYSTEM...WHICH IS CURRENTLY AFFECTING THE
PACIFIC NORTHWEST. THIS SYSTEM WILL MOVE INTO THE STATE SUNDAY AND
LINGERING THROUGH MONDAY BEFORE MOVING ON EAST TUESDAY.
FOR SUNDAY...SCATTERED SHOWER ACTIVITY WILL BE DEVELOPING AND
SPREADING WEST TO EAST AS THE DAY PROGRESSES. STRONG COLD AIR
ADVECTION WILL LEAD TO HIGH TEMPERATURES BEING 15 TO 25 DEGREES
COLDER VERSUS TODAY. STRONGEST PRESSURE GRADIENT WILL BE OVER THE
AREA EARLY SUNDAY INTO THE EARLY AFTERNOON HOURS. PARTS OF COCHISE
COUNTY WILL BE HAVE THE STRONGEST WINDS WITH VALUES NEARING ADVISORY
CRITERIA. SOMETHING FOR LATER SHIFTS TO PONDER IF A WIND ADVISORY IS
NECESSARY.
MAIN IMPACT TIME FRAME FOR THIS SYSTEM WILL BE SUNDAY NIGHT INTO
MONDAY AFTERNOON. SHOWER ACTIVITY WILL BE HIGHLY CONVECTIVE WITH
ASSOCIATED COLD -30C 500 MB TEMPERATURES. SO CANT RULE OUT SOME
RUMBLE OF THUNDER. SNOW LEVELS WILL BE CRASHING TO THE VALLEY FLOOR
LATE SUNDAY NIGHT INTO MONDAY MORNING. DUE TO THE CONVECTIVE NATURE
OF THIS EVENT...PREDICTING AN AMOUNT AT THE LOWEST ELEVATIONS IS
VERY DIFFICULT.
SYSTEM WILL BE EJECTING EAST LATE MONDAY INTO EARLY TUESDAY WITH
SHOWER ACTIVITY ENDING FROM WEST TO EAST.
AS FAST AS THE TEMPERATURE PLUMMETS OVER THE NEXT 24-36 HOURS THEY
WILL REBOUND PRETTY QUICKLY NEXT WEEK AS HIGH PRESSURE ALOFT BUILDS
IN FROM THE WEST.
&&
.FIRE WEATHER...WIND SPEEDS AND MINIMUM RELATIVE HUMIDITY VALUES ARE
EXPECTED TO BE SIMILAR TODAY TO WHAT WAS OBSERVED FRIDAY. RH VALUES
TODAY SHOULD EASILY BE IN THE SINGLE DIGITS TO TEENS. SO HAVE
UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING FOR FIRE WEATHER
ZONES 146 AND 148 WITH TIME FRAME BEING FROM 12 NOON TO 8 PM.
&&
.AVIATION...HIGH CLOUDS WILL SPREAD IN FROM THE SOUTHWEST TODAY AND
BE AROUND THROUGH THIS EVENING. MAIN WEATHER IMPACT AT THE TERMINAL
SITES TODAY WILL BE GUSTY WIND SPEEDS. SURFACE WINDS WILL GENERALLY
BE SWLY/WLY 20-30 KTS WITH GUSTS OF 35 KTS THIS AFTERNOON. WIND
SPEEDS WILL BE DIMINISHING AFTER SUNSET THIS EVENING. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING TODAY 12 NOON TO 8 PM FOR FIRE WEATHER ZONES
146 AND 148.
WEATHER.GOV/TUCSONHazardous weather outlook, Mar 15, 5:49 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 549 AM MST SAT MAR 15 2008 AZZ019-030-033>035-160300- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 549 AM MST SAT MAR 15 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING BELOW 7000 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY A STRONG AND COLD LOW PRESSURE SYSTEM WILL CONTINUE TO MAKE ITS WAY DOWN THE WEST COAST TODAY. ALTHOUGH THIS SYSTEM WILL NOT RESULT IN ANY PRECIPITATION TO SOUTHEAST ARIZONA TODAY...IT WILL RESULT IN YET ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA. HOWEVER...WIND SPEEDS TODAY WILL NOT BE AS STRONG AS FRIDAY...WITH SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH EXPECTED. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES DIPPING INTO THE 10 TO 15 PERCENT RANGE...AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FROM NOON TODAY TO 8 PM MST THIS EVENING FOR ELEVATIONS BELOW 7000 FEET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STRONG AND COLD WEATHER SYSTEM WILL MOVE INTO SOUTHERN ARIZONA SUNDAY AND MONDAY. THIS SYSTEM WILL BRING MUCH COLDER TEMPERATURES IN ADDITION TO A CHANCE OF RAIN AND EVEN SOME SNOW SHOWERS FOR EASTERN VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.